Arkansas, 2005

Damaging Wind in Arkansas, July 21, 2005

July 21, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 21, 9:45 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jul 21, 9:45 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CDT THU JUL 21 2005

.UPDATE...
GOING FCST IN GOOD SHAPE. ONLY ADJUSTED HOURLY GRIDDED DATA TO
REFLECT LATEST TRENDS. EXPECT SOME WDLY SCTD CONVECTION TO FORM OVR
MAINLY CNTRL AND SRN AR THIS AFTN. UPDATED ZNS OUT...WITH GRIDS
POSTING ATTM.
&&

.PREVIOUS DISCUSSION  /ISSUED 359 AM CDT THU JUL 21 2005/...

SKIES WERE MOSTLY CLEAR ACROSS MUCH OF THE AREA THIS
MORNING...LOOKING AT SATELLITE IMAGES. STILL SOME CIRRUS MOVING
ACROSS THE SOUTH FROM TROPICAL STORM EMILY IN MEXICO.

NOT MANY CHANGES TO MAKE TO THE CURRENT FORECAST. TODAY WILL BE THE
LAST DAY FOR A WHILE FOR RAIN CHANCES. WILL KEEP A SLIGHT CHANCE FOR
CENTRAL AND SOUTHEAST SECTIONS THIS AFTERNOON. HIGH PRESSURE...DRIER
AIR...AND SUBSIDENCE MOVING INTO THE AREA WILL LEAD TO WARMER
TEMPERATURES TODAY AND INTO THE WEEKEND. DEWPOINTS IN THE 70S AND
HIGHS IN THE MID AND UPPER 90S WILL LEAD TO HEAT INDICES IN EXCESS
OF 105 DEGREES IN SOUTH... CENTRAL AND EAST SECTIONS. A HEAT
ADVISORY HAS BEEN ISSUED FOR NOON TO 6 PM TODAY FOR THESE AREAS. THE
HIGH PRESSURE WILL BE PERSISTENT THROUGH THE WEEKEND. THE ADVISORY
AREA WILL LIKELY BE EXPANDED FOR FRIDAY AS TEMPERATURES HEAT UP.

LONG TERM PERIOD WILL BE HOT...BUT WITH TEMPERATURES GRADUALLY
COOLING TOWARD MIDWEEK.

PERIOD WILL START WITH HIGH PRESSURE IN CONTROL...BUT HIGH WILL SINK
TO SOUTH. THIS WILL CREATE A NORTHWEST WIND ALOFT. A COLD FRONT WILL
RIDE THE FLOW TOWARD THE REGION FROM THE PLAINS. INDICATIONS ARE
THAT THE FRONT WILL PUSH INTO THE STATE IF NOT ALL THE WAY THROUGH.

IN ADVANCE OF THE FRONT...SOUTH/SOUTHWEST WINDS WILL INCREASE A
BIT...WITH MOISTURE LEVELS GOING UP SLOWLY. WILL NOTICE THIS TOWARD
TUESDAY/WEDNESDAY MORNINGS...WITH SOME LOW CLOUDS POSSIBLE.
ALSO...SMALL RAIN CHANCES WILL RETURN AHEAD OF THE FRONT.

FRONT ITSELF WILL NOT ARRIVE UNTIL SOMETIME WEDNESDAY. AT THIS
TIME...DOES NOT LOOK LIKE A BIG RAIN PRODUCER. HOWEVER...FRONT COULD
SQUELCH THE HEAT...WITH TEMPERATURES KNOCKED DOWN A FEW
DEGREES. (46)
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY IN EFFECT FROM NOON UNTIL 6 PM CDT THURSDAY FOR
THE FOLLOWING ZONES...ARZ032...ARZ033...ARZ034...ARZ043...
ARZ044...ARZ045...ARZ046...ARZ047...ARZ052...ARZ053...ARZ054...
ARZ055...ARZ056...ARZ057...ARZ062...ARZ063...ARZ064...ARZ065...
ARZ066...ARZ067...ARZ068...AND ARZ069.
&&

44
Hazardous weather outlook, Jul 21, 4:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 21 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS TODAY.
UNDER THE HIGH...TEMPERATURES WILL WARM INTO THE 90S THIS
AFTERNOON...WITH A FEW SPOTS NEAR 100 DEGREES.

MOISTURE LEVELS WILL BE GREATEST IN ABOUT THE SOUTHEAST HALF OF
THE STATE TODAY. THE HIGH HUMIDITY AND HOT TEMPERATURES WILL
CREATE HEAT INDEX VALUES OF 105 AND 110 DEGREES. GIVEN THIS...A HEAT
ADVISORY HAS BEEN POSTED TODAY FOR ARKADELPHIA...LITTLE ROCK AND
AUGUSTA...AND AREAS FARTHER SOUTH AND EAST.

IN THE NORTHWEST HALF OF THE STATE...WHILE IT WILL BE HOT...MOISTURE
LEVELS WILL NOT BE AS HIGH...WITH HEAT INDICES FROM THE UPPER 90S TO
AROUND 105 DEGREES.

UNDER HIGH PRESSURE...THE AIR WILL TEND TO SINK...WHICH WILL PREVENT
PRECIPITATION FROM DEVELOPING. ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE IN THE FORECAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL CONTINUE TO PROVIDE HOT AND MOSTLY DRY WEATHER
THROUGH THE WEEKEND. HEAT ADVISORIES WILL LIKELY BE POSTED FOR MUCH
OF THE STATE FRIDAY THROUGH AT LEAST SUNDAY. AFTERNOON HEAT INDEX
VALUES WILL RANGE FROM 105 TO 115 DEGREES...MAINLY FROM CENTRAL INTO
SOUTHERN ARKANSAS...AND 100 TO 105 DEGREES IN THE NORTH.

HEADING INTO NEXT WEEK...HIGH PRESSURE WILL BEGIN PUSHING TO THE
SOUTH. THIS WILL CREATE A NORTHWEST WIND ALOFT...WITH A COLD FRONT
RIDING THE FLOW TOWARD ARKANSAS FROM THE PLAINS. AHEAD OF THE
FRONT...ISOLATED SHOWERS AND THUNDERSTORMS WILL POP UP MONDAY AND
TUESDAY. THE FRONT IS EXPECTED TO ARRIVE ON WEDNESDAY...AND MAY BE
FOLLOWED BY SLIGHTLY COOLER AIR LATER IN THE WEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

46

The radar

The Little Rock radar (KLZK), 32 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Faulkner

When
July 21, 2:00 PM CST
Where
Faulkner County, Conway
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.083, -92.450

Tree down in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463378.